Addiction: Substance Abuse Community
Lyrica
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Lyrica

Quick question,  I have pain from surgery I had for cancer years ago.  My dr just gave me Lyrica.  I have been taking 4 hydros 10/500 a day for several years.  I very seldom use more,  I took the first Lyrica last night and feel pretty sluggish today.  Has anyone on here taken this and had any luck with it?  I have read some bad things about it which I guess all of these pain killers have bad side effects.  I just want to know has it helped anyone cut back on the other pain killers.
Related Discussions
7 Comments Post a Comment
Blank
Avatar_m_tn
I'm surprised no one has any answers on this?
Blank
Avatar_f_tn
Lyrica is not a opiate. It is in the anti depressant line.
I did try it for migraines. Some have have great success with it.
It is also used for all type of pain. Fibro, back pain. It works on different
receptors of the brain. I do know it takes awhile for your body to get use to it.
You may want to spaek to your doctor about the side effects.

Terry
Blank
Avatar_m_tn
Thanks for the reply.  I read about it and was concerned about the side effects.  I know loritab is not good to take for long periods of time but it has seemed to work for me.  I took a 50 mg lyrica last night and I had a tired feeling most of the day.  I told my dr I would try it for a week.  I didn't want to get on anything that was going to be harder than loritab to get off of.  I did ultam a couple of years ago and it was no fun when I stopped that.

Thanks again for your reply.
Blank
Avatar_m_tn
I am coming off lyrica after taking it for two months.  75mg twice a day.  I have weaned off of it and have now stopped all together for about three days.  i am feeling increasingly sad and anxious.  Im not sure if it is the drug symptom  I feel introverted and dperessed.  Treating my partner with disrespect which is not like me.  I feel disinterested in any physical interaction.  I don't know   just totally out of sorts.  Do you think this is withdrawal   How long does this last.  i am tired of apologizing to my partner.    Also very lathargic. I feel like isolating.
Blank
Avatar_m_tn
Hey, everything your feeling is so normal, I have no experience with Lyrica so I can't advice you as much as I'd like too, but the fact your 3 days in and still very early on the road to recovery I would suggest you surrender to it! It take while for motivation to return, depression to leave, and so on! You should start your own thread, you will get more advice and support. It might take a few hours for people respond as it's late now but respond they will. If you go to the top of the page, in the orange box, (post a question), and put down as much info as you feel comfortable giving. I wish you all the luck in the world!
Blank
Avatar_f_tn
I would run from Lyrica !! I took it for a month and it did a number on me! I've also read where it is the HARDEST drug to get off of. Thank God I only tool it for a month. It made me stay mad all the time.
Blank
6577573_tn?1385008376
Hi there. I take a whole lot of Lyrica every day, 50mgs/3caps tid and 2cap hs. have been for a couple of years now. This is the maximum dose. In my case for severe Fibromyalgia pain.  
Apparently it was created for Diabetic nerve pain...which is why it works on pain receptors. It is a different type of medication and they all take time to become effective. Best when you have a continued, regular pattern like 3 times daily etc, not just one here and there.
When I run-out of my meds ( too unwell to get to my pharmacy) I do feel my pain much more so than I anticipate. So I do know it works at reducing that.
I don't remember having side-affects, but then when you have my illness at a severe level...symptoms blend in and you never know what is the illness or something new?
I hope you find it helpful, if you have to move up a dose, do it gradually. I did and although at the top, it is working for me.
I am also on Cymbalta which seems to compliment it.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Addiction Answerers
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
3197167_tn?1348972206
Blank
clean_in_ks
KS
4522800_tn?1405696702
Blank
VICourageous
ID
4810126_tn?1415169246
Blank
EvolverU
Boston, MA
1235186_tn?1339127464
Blank
atthebeach
on the beach, NJ
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ